Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP / Combivir Side Effects
May 28, 2010

Hello,

Thank you again for this wonderful resource you provide.

One week ago, I had a protected encounter with a higher-risk person. HIV status unknown. Male-female (I'm the guy).

Within 22 hours I began Combivir BID for PEP.

I have had the following side effects. I know that many of them are "normal" with PEP, but I wanted to run the progression by you:

1. At first, absolutely no appetite. This is since improving.

2. Horrible nausea in the morning only, pre-dose. Nausea so horrible that it actually wake me up. This has improved *somewhat* and was actually better today (day 6).

3. Knee pain. Pretty severe, and constant. Very bad the first few days (last weekend). Still pretty bad.

4. Headache. Yesterday and today, days 5-6 of PEP with Combivir. Fairly bad headaches.

5. Stiff neck, one side only. Last evening just after dosing the Combivir and this morning. Although it is better this morning.

6. I thought I felt the *twinge* of a sore throat yesterday, just before the stiff neck.

Does this progression of side effects sound normal for Combivir?

Do I have anything to worry about regarding these side effects indicating HIV infection?

I know my case is lower risk, and, like many people that post here, borders on (or is full-blown) paranoia. But your insight would be much appreciated.

Thank you!

Response from Dr. Henry

Combivir can cause quick onset of many of those symptoms. The symptoms often will stabilize and improve over several weeks but for some are annoyingly persistent. They usually improve within days of stopping or switching to alternative drugs (such as Truvada). KH



Previous
longtime side effects of Epzicom - correction of previous email
Next
Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement